MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 77mm diameter abdominal aortic aneurysm.It was reported that during a ct scan approximately three years later a type ib was discovered in the left common iliac artery.No additional clinical sequelae were reported, and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: an intervention procedure was completed approximately six weeks after the type ib endoleak was observed, to resolve the distal enlargement of the iliac artery and type ib endoleak.Per the physician the cause of the event is unknown.Film analysis summary: the cause of the distal type i endoleak could not be determined from the films provided.Pre-implant ct¿s were returned.The films were non-contrast; therefore, the measurements were approximate, and no vessel patency or thrombus assessment could be performed.The patient was found to have a 6cm max diameter infrarenal aaa.The proximal neck infrarenal angulation measured ~40 deg a-p x 60 deg lt-rt, and the iliac arteries were moderately tortuous and calcified bilaterally.The approximate left common iliac diameter ranged from 16 ¿ 17mm.Review of post-implant ct¿s revealed that the max diameter aaa had expanded to 75mm, and contrast was seen within the distal aaa sac and along the distal 1 ¿ 2 cm length of the limb extension from a likely type ib endoleak due to insufficient stent graft apposition.The left limb distal od measured 20mm and the left iliac artery diameter at that location was ~25mm.Although pre-implant films were non-contrast, and images during implant & earlier post-implant films were not available for comparison, it appears most likely that the cause of the distal type i endoleak and resulting aaa expansion was due to disease progression; iliac artery dilatation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7706005
Report Number2953200-2018-01074
Device Sequence Number11039754
Product Code MIH
UDI-Device Identifier00613994991621
UDI-Public00613994991621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2016
Device Model NumberETLW1620C82E
Device Catalogue NumberETLW1620C82E
Device Lot NumberV05904429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/30/2018
08/08/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/23/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR